Advanced Search
MyIDEAS: Login to save this paper or follow this series

Nonlinear functional analysis and optimal economic growth

Contents:

Author Info

  • Chichilnisky, Graciela

Abstract

A problem of existence and characterization of solutions of optimal growth models in many sector economies is studied The social utility to be optimized is a generalized form of a preference depending additively on consumption at the different dates of the planning period. The optimization b rattrirted to a set of admissible growth paths defined by production-investment-consumption relations described by a system of differential equations. Sufficient conditions are given for existence of a solution in a Hilbert space of paths, without convexity assumptions on either the utilities of the technology, using techniques of nonlinear functional analysis. A characterization is given of the utilities which re continuous with respect to the Hilbert space norm. Under convexity assumptions a characteristic is also given of optimal and efficient solutions by competitive prices.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://mpra.ub.uni-muenchen.de/7990/
File Function: original version
Download Restriction: no

Bibliographic Info

Paper provided by University Library of Munich, Germany in its series MPRA Paper with number 7990.

as in new window
Length:
Date of creation: 1977
Date of revision:
Publication status: Published in Journal of Mathematical Analysis and Applications no. 2.61(1977): pp. 504-520
Handle: RePEc:pra:mprapa:7990

Contact details of provider:
Postal: Schackstr. 4, D-80539 Munich, Germany
Phone: +49-(0)89-2180-2219
Fax: +49-(0)89-2180-3900
Web page: http://mpra.ub.uni-muenchen.de
More information through EDIRC

Related research

Keywords: nonlinear; optimal; growth; growth models; many sector; utility; optimization; growth paths; admissible; Hilbert; intertemporal allocations; policy; welfare; social welfare; competitive; topology; Sobolev; feasible; matrix; consumption; Lemmas;

Find related papers by JEL classification:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Chichilnisky, Graciela & Zhou, Yuqing, 1998. "Smooth infinite economies," Journal of Mathematical Economics, Elsevier, vol. 29(1), pages 27-42, January.
  2. Cuong Le Van & Raouf Boucekkine & Cagri Saglam, 2005. "Optimal control in infinite horizon problems : a Sobolev space approach," Cahiers de la Maison des Sciences Economiques b05094, Université Panthéon-Sorbonne (Paris 1).
  3. Chichilnisky, Graciela & Gruenwald, Paul F., 1995. "Existence of an optimal growth path with endogenous technical change," Economics Letters, Elsevier, vol. 48(3-4), pages 433-439, June.
  4. Chichilnisky, Graciela & Beltratti, Andrea & Heal, Geoffrey, 1998. "Sustainable use of renewable resources, Chapter 2.1," MPRA Paper 8815, University Library of Munich, Germany.
  5. Chichilnisky, Graciela, 2009. "Avoiding Extinction: Equal Treatment of the Present and the Future," Economics Discussion Papers 2009-8, Kiel Institute for the World Economy.
  6. repec:hal:journl:halshs-00101140 is not listed on IDEAS
  7. Chichilnisky, Graciela, 2009. "The topology of fear," Journal of Mathematical Economics, Elsevier, vol. 45(12), pages 807-816, December.
  8. Barucci, Emilio & Zezza, Pierluigi, 1996. "Does a life cycle exist for a hedonistic consumer?," Mathematical Social Sciences, Elsevier, vol. 32(1), pages 57-69, August.
  9. Chichilnisky, Graciela, 1986. "Topological complexity of manifolds of preferences," MPRA Paper 8119, University Library of Munich, Germany.
  10. repec:hal:journl:halshs-00197546 is not listed on IDEAS

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:7990. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.